Discussion in 'Fibromyalgia Main Forum' started by lucindalouise, Feb 19, 2009.

  1. lucindalouise

    lucindalouise New Member

    I am thinking of switching to Cymbalta. Can anyone tell me if this is going to be a smart choice? I have gained a lot of weight in the past few months on Lyrica, although it does help the pain a lot. Anything negative about Cymbalta besides the ususal warnings in the ads?
  2. KerryK

    KerryK Member

    Having used both I can offer the following input:

    Lyrica was by far the best for pain relief, sleep, and energy. Cymbalta is quite good, though not as good for sleep and pain. For various reasons and side effects, I have had to stop both.

    Good luck!
  3. swedeboy

    swedeboy Member

    CYmbalta made me vomit and had lots of other bad side effects.
  4. loto

    loto Member

    and have no problems with it. i haven't gained any weight, either. i suggest trying it, even though everyone's different. It really helps the pain, also.
  5. hensue

    hensue New Member

    Does it help your pain and anxiety?

  6. momof27

    momof27 New Member

  7. shari1677

    shari1677 New Member

    Cindy - At one point I was on BOTH Lyrica and Cymbalta (my pain was really bad at that time). I quit taking the Cymbalta because it made me depressed and suicidal.
  8. GALynn

    GALynn New Member

    I have been taking cymbalta 60 mgs and Lyrica 150 mgs. twice a day. I am presently trying to get off the cymbalta because the Dr has added trileptal to the mix because I have developed trigmengial neuralgia. I cannot tell anymore which was helping and which wasn't. I have had weight gain and sleepiness all the time. Am presently down to 20 mg. of cymbalta per day and have not noticed an increase in pain so will keep going until I am completly off. If I don't notice a difference in pain will stay off of it. I just feel I take too many meds and need to figure out which ones are really helping me. I didn't notice any other side effects for cymbalta except the usual ones listed but for me they didn't seem to lessen with the amount of time I was on it. I have been one it for over 2 years. I know it works different for everyone. Good luck with it
  9. MeNow

    MeNow New Member

    I tried Lyrica for over a month to give it a chance but was a joomby all the way. I was sleeping the minute I sat down. I could not trust myself driving so I gave it up. Did not a thing for the pain.
    Cymbalta ..well i almost died the night I took it, so i thought. I woke up in the middle of the night feeling like I was laying down on the BBQ sweating like crazy and bruning. my temp was ok but I had what looked like a panic attack. I never had these.
    So I stick with what I have even if it's not the best morphine is helping me go through the day
    My experience. Me Now
  10. loto

    loto Member

    120 mg of Cymbalta daily. I take them both at the same time at bedtime because it makes me sleepy and fall asleep. I like the cymbalta, have never had a problem with it. I does help my pain, along with vicodin. I haven't gained any weight since I've been taking it either. I've been on it for 3 years now, originally started taking a low dose of it after I had back surgery. Then, when I was finally diagnosed with FM last June, my neurologist upped the dosage. So, my experience with it has been positive.
  11. jmq

    jmq New Member

    I have been on Cymbalta and Lyrica together for about 6 months. I have been feeling great so I decided to sllllllooooooowwwwwlllly wean off the Cymbalta since the last time I tried, I ended up in the ER with horrible withdrawls. The Lyrica has done wonders. The only complaint I have is I have gained even MORE wieght from it than the Cymbalta. I am going to replace the Cymbalta with Wellbutrin because I do not want the depression to creep up on me and it is suppose to give you energy and not cause weight gain. Some people have actually lost weight from it. I will keep you posted...

    Good luck
  12. mewfer

    mewfer New Member

    i had to get off cymbalt after having been on it for over a year... the sides were horrible...the weight creep was insane! i went from a size 16 to a size 24 in one year...and now my doctor blames me for being obese... it's one of the worst feelings in the world. the sweating was like bullets...POURING off my head like a shower...and It was TRULY embarrassing.... i lost work because of this problem! i went off allllll pills but my high bp meds now.... i had to take dramamine to get off of celexa AND cymbalta - for about a week for the dizziness...and thank GOD for xanax to get me thru the panic attacks.

    i'm VERY angry with my doctors for not caring..VERY.
  13. lil_angel1198

    lil_angel1198 New Member

    It made me gain 40 pounds over a period of 2 years. When I went off of it, I suffered horrible withdrawals.
    I was nauseous, had terrible migraines, had hot/cold flashes, cried constantly and felt like I was going to die.Actually I was wishing I would die at the time, it was so bad.
    I almost went back on it just so I wouldn't have to suffer through it all...but my husband supported me (Thank God) and helped me through it.
    I also got weird sounds in my someone had put coins in a bag and was shaking it in my head, also it sounded like a duck quacking if I just moved my eyes....... I still get that at times, but its rare.

    I am so thankful I am not on it any longer.
  14. Aberlaine

    Aberlaine Member

    I've been taking Cymbalta almost since it was released for use. I started it because I suffer from clinical depression, not because I have fibromyalgia. I had been using Effexor, but that had quit working.

    I don't notice the Cymbalta doing much for my pain, but it's keeping me sane. I take 60 mg in the morning and am going to ask my doctor if I should be increasing it. I've had a few depressive episodes lately and wonder if it's not as effective as it used to be.

    As for side effects, I don't remember any. Maybe you have to take it for a while to get beyond any side effects.
  15. lil_angel1198

    lil_angel1198 New Member

    on it for a few years.... if I missed a dose, I got the 'coin shaking' sound in my head..... when I went off of it... that is when the bad withdrawals started,'d have thought I was a junkie going through rehab.
  16. Empower

    Empower New Member

    Of course everyone is different

    Cymbalta was bad for me. Made me EXTREMELY anxious, nauseous and just felt awful